What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before the first event at Jun 25, 7:07 PM EST, 11 minutes earlier.
Area forecast discussion, Jun 25, 7:07 PM EST, 11 minutes before
Area Forecast Discussion
National Weather Service Indianapolis IN
807 PM EDT Fri Jun 25 2021
.Forecast Update...
Issued at 807 PM EDT Fri Jun 25 2021
With the cloud cover across the area today, central Indiana has been
slow to develop any convection this afternoon/early evening.
Development can currently be seen on radar and satellite loops over
much of central Illinois and into northwest Indiana, but so far has
remained out of the forecast area. With a recent update, pushed back
the timing and coverage of convection this evening and early tonight
for much of central and eastern parts of the area. In the northwest,
should see storms move in over the next couple of hours, and heavy
rain along with damaging winds, a brief tornado, and perhaps large
hail will be a threat with these given the instability and low level
jet development, and thus the issuance of a severe thunderstorm
watch for these northwestern counties. Hail threat would really only
materialize with a supercell, though, given the warm and saturated
column. More storms developing to the west of those moving in could
create a training threat as the night goes on, and the area under
the greatest threat is already covered by the Flash Flood Watch.
&&
.Short Term...(This evening through Saturday night)
Issued at 230 PM EDT Fri Jun 25 2021
Today through Tonight...
Light showers continue over most of central Indiana early this
afternoon; remnant of the morning MCS. This should push off to the
east as a LLJ strengthens downstream of a developing surface low over
central Illinois. This surface low looks to be initiated through a
MCV like structure from the decaying MCS. Satellite imagery depicts
a brief region of clearing out ahead of the MCV, producing the
primary area of concern for late this afternoon and evening.
Within this area of clearing, subtle increases in surface
instability should foster convective growth over the next few hours,
of which is expected to reach northern portions of central Indiana
late this afternoon into the evening hours. Within these storms
heavy rain rates and gusty winds are likely. Some training is
possible given the a minimal difference in the propagation vector and
area of initiation. This could lead to possible flooding in areas
within prolonged heavy rainfall this evening. Severe weather will be
a possibility within this evening's thunderstorms, with the
strengthening LLJ being the primary factor. CAMs have been widely
inconsistent with this evening but have been in good agreement on a
LLJ around 50kts over N Central Indiana this evening. With a LLJ
this strong, any organized convective cluster could produce enough
mixing to bring 50kt wind gusts to the surface. Also of concern is
the advancing MCV, where enhanced backing of the surface winds have
been observed. This will result in about 150 m2/s2 of 0-1km SRH, of
which is enough for an isolated tornado threat, along with large
hail within sustained rotating updrafts. The biggest limiting factor
will be if there is enough surface instability to utilize this near
surface shear.
A secondary thunderstorm threat exists for SW central Indiana this
evening as a current linear MCS moves east across central IL.
Although wind shear isnt quite as high, this area has been
relatively untouched by the morning and afternoon showers, allowing
for a slightly more unstable airmass to develop. Severe weather looks
to be limited, but as isolated severe wind gusts out ahead of an
advancing cold pool cannot be ruled out.
Thunderstorm chances should decrease overnight as a diurnal
inversion detaches the MCV from the surface. Even so, light showers
will likely persist through the night prior to passage early
tomorrow morning. With cloud cover abundant and high surface
moisture, temperatures are unlikely to fall much overnight. Expect
lows in the low 70s.
Saturday...
The rain threat looks to diminish slightly as we head into Saturday.
The surface based features that created the rain chances for Friday
look to be well north of central Indiana, leaving the primary
lifting mechanisms for organized precip to be dependent on the
synoptic scale. The upper level low looks to remain far to the NE,
over MN and WI as the EC ridge remains stronghold along the coast.
This will result in a NW shift in the upper level jet and its
associated moisture transport near the surface. There remain a
slight possibility of this remaining over far NW portions of central
Indiana, where wider coverage of showers and thunderstorms are
possible.
Elsewhere, expect a marginal increase in sunshine along with only
isolated to scattered showers throughout the day. Minimal shear
should limit the longevity of convective updrafts, leaving isolated
thunderstorm chances for most of central Indiana. Current expectation
are for most areas to remain under 0.5 inches of rain throughout
Saturday, with localized high reports within cells with higher rain
rates. This is with the exception of far NW central Indiana, where
more numerous showers are possible. With sunshine peaking in, higher
levels of surface radiation will increase temperatures with highs
expected in the upper 80s.
Without much shift in the upper level pattern, conditions are not
expected to alter much overnight, minus a slight decrease in shower
coverage as surface based convection should be limited. With surface
moisture remaining high, lows will once again stay in the low 70s,
with a few lower valleys dropping into the upper 60s.
&&
.Long Term...(Sunday through Friday)
Issued at 230 PM EDT Fri Jun 25 2021
...WARM AND HUMID WITH THREAT OF LOCALLY HEAVY RAIN AND FLOODING
THROUGH THE LONG TERM...
Central Indiana will remain in southwest flow aloft through most of
the long term. The area will be in between an upper high over the
Atlantic and an upper trough over the central part of the country
for much of the long term, then the upper trough will move into the
area near the end of the period.
At the surface, southwest flow will also rule with high pressure off
to the east and an at first stationary then slowly moving front to
the west.
This deep southwest flow will continue to pump in moisture to the
area. Precipitable water values will remain between 1.5 and 2 inches
for most of the long term period. This will keep a threat for at
least a locally heavy rain threat around.
The better forcing will remain to the west of the forecast area
early on, then gradually spread east during the long term as the
surface front slowly moves in along with the upper trough. This
means the higher PoPs will be west before gradually spreading east.
Will still have to watch and see if the upper high can build farther
west early in the period. If it does, coverage of convection would
be less, especially across the eastern forecast area.
&&
.Aviation...(00Z TAF Issuance)
Issued at 715 PM EDT Fri Jun 25 2021
IMPACTS:
- Showers and thunderstorms could move in from the west later
tonight.
- Prevailing VFR except within showers/storms. MVFR ceilings in the
morning at all sites but KBMG.
- Winds from 180 to 200 sustained near 12KT gusting as high as 20-
25 kts at times.
DISCUSSION:
Showers and storms are firing in central Illinois. These storms
could make their way into central Indiana tonight. They are more
likely to impact KLAF over the next few hours, then could see them
at KHUF and perhaps KIND later, but confidence is lower at those
locations. As the night wears on, more upstream convection could
move in over the sites, and this should bring in some MVFR ceilings
near daybreak. At this time, it looks like the majority of
convective activity in central Indiana will remain north of
KIND/KBMG, with KHUF being on the edge and KLAF being the most
likely to see convection.
&&
.IND WATCHES/WARNINGS/ADVISORIES...
Flash Flood Watch until 8 AM EDT Saturday for INZ021-028-029-035-
043.
&&
Update...CP
Short Term...Updike
Long Term...50
Aviation...CP
Hazardous weather outlook, Jun 25, 3:10 PM EST, 4 hours 8 minutes before
Hazardous Weather Outlook
National Weather Service Indianapolis IN
410 PM EDT Fri Jun 25 2021
INZ030-031-036>042-044>049-051>057-060>065-067>072-262015-
Clinton-Howard-Montgomery-Boone-Tipton-Hamilton-Madison-Delaware-
Randolph-Parke-Putnam-Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-
Morgan-Johnson-Shelby-Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-
Decatur-Knox-Daviess-Martin-Lawrence-Jackson-Jennings-
Including the cities of Frankfort, Kokomo, Crawfordsville, Lebanon,
Zionsville, Tipton, Fishers, Carmel, Noblesville, Anderson, Muncie,
Winchester, Rockville, Greencastle, Plainfield, Brownsburg,
Danville, Indianapolis, Greenfield, New Castle, Terre Haute, Brazil,
Clay City, Spencer, Martinsville, Mooresville, Greenwood, Franklin,
Shelbyville, Rushville, Sullivan, Linton, Bloomfield, Bloomington,
Nashville, Columbus, Greensburg, Vincennes, Washington, Loogootee,
Shoals, Bedford, Mitchell, Seymour, Brownstown, and North Vernon
410 PM EDT Fri Jun 25 2021
This hazardous weather outlook is for central Indiana.
.DAY ONE...Tonight.
Scattered to numerous showers and thunderstorms at times through
tonight. Locally heavy rainfall is possible. A few thunderstorms late
this afternoon into this evening may contain damaging winds and
possibly an isolated tornado.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
Periodic chances for showers and thunderstorms will continue through
the weekend and into next week. Heavy rainfall is possible with 1 to
3 inches expected through Wednesday...with locally higher amounts
possible.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed late this afternoon and evening.
&&
More information, along with other weather, hydrological and climate
information can be found at http://weather.gov/ind
INZ021-028-029-035-043-262015-
Carroll-Warren-Tippecanoe-Fountain-Vermillion-
Including the cities of Delphi, Flora, Williamsport, West Lebanon,
Lafayette, West Lafayette, Attica, Covington, Veedersburg, Clinton,
and Newport
410 PM EDT Fri Jun 25 2021
This hazardous weather outlook is for central Indiana.
.DAY ONE...Tonight.
Numerous showers and thunderstorms at times through tonight. Locally
heavy rainfall is possible. A few thunderstorms late this afternoon
into this evening may contain damaging winds and possibly an isolated
tornado.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
Periodic chances for showers and thunderstorms will continue through
the weekend and into next week. Heavy rainfall is possible with 2 to
5 inches expected through Wednesday...with locally higher amounts
possible.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed this evening.
&&
More information, along with other weather, hydrological and climate
information can be found at http://weather.gov/ind